Alert archive / Oklahoma / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Tulsa, OK

November 8, 2010Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Nov 8, 2010, 3:47 AM CST for Rogers County, Tulsa County, Oklahoma. It took effect at Nov 8, 2010, 12:00 PM CST. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2010, 3:47 AM CST (09:47 UTC)
In effect from
Nov 8, 2010, 12:00 PM CST
Expired
Nov 8, 2010, 12:15 PM CST
In force
15 min
Issued by
NWS Tulsa, OK

Counties Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 20 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2737 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WWUS84 KTSA 080947
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
347 AM CST MON NOV 8 2010


OKZ060-061-081800-
/O.NEW.KTSA.FW.W.0004.101108T1800Z-101109T0000Z/
TULSA-ROGERS-
347 AM CST MON NOV 8 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

FOR THE FOLLOWING COUNTIES...
IN OKLAHOMA...

TULSA AND ROGERS.

WHILE LOW-LEVEL MOISTURE BEGINS TO INCREASE IN NORTHEAST OKLAHOMA
TODAY THE WARM AFTERNOON TEMPERATURES ARE STILL EXPECTED TO
RESULT IN THE HUMIDITY FALLING INTO THE MID 20S FOR AN HOUR OR TWO
THIS AFTERNOON. IN ADDITION SUSTAINED WINDS OF AROUND 20 MPH WILL
DEVELOP FOR A FEW HOURS THIS AFTERNOON IN THE TULSA AND CLAREMORE
AREAS. THIS WILL RESULT IN RED FLAG CONDITIONS BEING BRIEFLY MET
DURING THE WARMEST PART OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRE FIGHTERS IN TULSA AND ROGERS COUNTIES SHOULD USE THE MORNING
HOURS TO ENSURE ALL EQUIPMENT IS READY AND THAT ALL STAFF HAVE
BEEN ALERTED TO THE FIRE WEATHER POTENTIAL.  

THE PUBLIC SHOULD REFRAIN FOR ANY OUTDOOR BURNING AND TAKE EXTRA
CARE IN THE WAY CIGARETTES AND OTHER SUCH ITEMS ARE DISCARDED.

REMEMBER THAT ANY FIRES THAT START TODAY WILL BE DIFFICULT TO
CONTROL. PROPERTY OWNERS SHOULD NOT ATTEMPT TO EXTINGUISH FIRES ON
THEIR OWN. YOU SHOULD QUICKLY CALL FOR ASSISTANCE IF A FIRE STARTS
TODAY ON YOUR PROPERTY.

&&

$$

ARZ001-002-OKZ054>059-062>064-066>068-070-081800-
/O.NEW.KTSA.FW.A.0002.101108T1800Z-101109T0000Z/
BENTON-CARROLL-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
MAYES-DELAWARE-CREEK-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-
347 AM CST MON NOV 8 2010

...FIRE WEATHER WATCH IN EFFECT FROM NOON CST TODAY THROUGH THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM NOON CST TODAY THROUGH THIS
AFTERNOON. 

FOR THE FOLLOWING COUNTIES...
IN ARKANSAS...

BENTON AND CARROLL.

IN OKLAHOMA...

OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...MAYES...
DELAWARE...CREEK...OKMULGEE...WAGONER...CHEROKEE AND MUSKOGEE.

SUSTAINED WINDS OF 15 TO 20 MPH ARE EXPECTED TO DEVELOP THIS
AFTERNOON IN NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS WITH
GUSTS AROUND 25 MPH EXPECTED. IN ADDITION... THE RELATIVE HUMIDITY
THIS AFTERNOON IS EXPECTED TO FALL INTO THE UPPER 20S IN MANY
AREAS. IT APPEARS THAT WIDESPREAD RED FLAG CRITERIA WILL NOT BE
MET IN THE WATCH AREA...BUT ISOLATED AREAS WILL APPROACH RED FLAG
CONDITIONS AND ANY WORSENING OF THE FORECAST COULD RESULT IN
EXTREME FIRE WEATHER CONDITIONS DEVELOPING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REGARDLESS OF WHETHER RED FLAG CONDITIONS ARE MET IN NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS... THE RISK FOR FIRE SPREAD WILL
BE ELEVATED AND THE FIRE DANGER VERY HIGH. FIRE FIGHTERS SHOULD
BE READY FOR ANOTHER POTENTIALLY ACTIVE FIRE DAY AND FOLLOW
CONDITIONS CLOSELY.  

THE PUBLIC SHOULD WITH CHECK WITH LOCAL OFFICIALS ON THE STATUS OF
BURN BANS AND TAKE CARE TO NOT CARELESSLY START A FIRE.

A FIRE WEATHER WATCH IS ISSUED WHEN THE COMBINATION OF WIND...
HUMIDITY AND FUEL STATE COULD LEAD TO RED FLAG FIRE CONDITIONS.
RED FLAG FIRE CONDITIONS MEAN THAT ANY FIRES THAT START WILL BE
DIFFICULT TO CONTROL...WITH AN INCREASED RISK FOR PROPERTY LOSSES.

&&

$$
1 follow-up statement
332 
WWUS84 KTSA 081815
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1215 PM CST MON NOV 8 2010


OKZ060-061-081915-
/O.CAN.KTSA.FW.W.0004.000000T0000Z-101109T0000Z/
TULSA-ROGERS-
1215 PM CST MON NOV 8 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE RED FLAG
WARNING. 

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
TULSA AND ROGERS.

RELATIVE HUMIDITY VALUES ALONG WITH INCREASING SURFACE DEWPOINTS 
THIS AFTERNOON REMAIN ABOVE RED FLAG CRITERIA...THEREFORE THE RED FLAG WARNING
HAS BEEN CANCELLED. 

$$

ARZ001-002-OKZ054>059-062>064-066>068-070-081915-
/O.CAN.KTSA.FW.A.0002.000000T0000Z-101109T0000Z/
BENTON-CARROLL-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
MAYES-DELAWARE-CREEK-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-
1215 PM CST MON NOV 8 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FIRE
WEATHER WATCH. 

FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON AND CARROLL.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...MAYES...
DELAWARE...CREEK...OKMULGEE...WAGONER...CHEROKEE AND MUSKOGEE.

RELATIVE HUMIDITY VALUES ALONG WITH INCREASING SURFACE DEWPOINTS 
THIS AFTERNOON REMAIN ABOVE RED FLAG CRITERIA...THEREFORE THE FIRE
WEATHER WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Nov 8, 3:24 AM CST, 23 minutes earlier.

Area forecast discussion, Nov 8, 3:24 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
324 AM CST MON NOV 8 2010

.DISCUSSION...
THE PRIMARY SHORT-TERM CONCERN REMAINS FIRE WEATHER. IT APPEARS
WE WILL BRIEFLY REACH RED FLAG CRITERIA THIS AFTERNOON IN PARTS OF
TULSA AND ROGERS COUNTIES. DEW POINTS OF AROUND 40 OR BETTER WILL
BEGIN TO SPREAD NORTHEAST INTO THE AREA TODAY...BUT WITH MAX
TEMPERATURES INTO THE 70S THE RELATIVE HUMIDITY VALUES WILL HAVE A
CHANCE TO REACH THE MID 20S FOR AN HOUR OR TWO. IN ADDITION...
SUSTAINED 10 METER WINDS OF AROUND 20 MPH WILL DEVELOP IN PARTS OF
NORTHEAST OKLAHOMA FOR A FEW HOURS THIS AFTERNOON. WE WILL ISSUE A
FIRE WEATHER WATCH FOR THIS AFTERNOON IN MUCH OR NORTHEAST
OKLAHOMA AND EXTREME NORTHWEST ARKANSAS. IN THE WATCH AREA THERE
IS LESS CHANCE OF OVER-LAPPING THE HUMIDITY AND WIND
CRITERIA... BUT THE CHANCE IS NOT ZERO AND THE SITUATION APPEARS
WORTH HIGHLIGHTING. ON TUESDAY...THE RELATIVE HUMIDITY IS EXPECTED
TO STAY AT OR ABOVE 30 PERCENT IN ALL AREAS. THEREFORE RED FLAG
CRITERIA IS NOT EXPECTED TO BE MET.

ON WEDNESDAY...A WEAK COLD FRONT WILL MOVE INTO THE AREA AS A MID-
LEVEL SHORT-WAVE LIFTS INTO THE NORTHERN PLAINS FROM THE ROCKIES.
THE FRONT WILL STALL ACROSS THE REGION AND BECOME THE FOCUS FOR
INCREASING LOW-LEVEL MOISTURE. ON WEDNESDAY NIGHT SOME SHOWERS OR
ISOLATED THUNDERSTORMS SHOULD DEVELOP IN THE DEEPENING MOISTURE
OVER THE AREA. THE FRONT BY THURSDAY MORNING WILL BE LIFTING NORTH
ACROSS NORTHEAST OKLAHOMA AND INTO KANSAS. SCATTERED SHOWERS OR
ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON THURSDAY
WITH THE LOW-LEVEL MOISTURE AXIS OVERHEAD AND UPWARD VERTICAL
MOTION INCREASING IN THE PLAINS AHEAD OF A FAIRLY STRONG SYSTEM
COMING OUT OF THE SOUTHERN ROCKIES.

THE GREATEST CHANCE FOR RAIN AND THUNDERSTORMS IS EXPECTED
THURSDAY NIGHT INTO FRIDAY. MODEL DIFFERENCES BECOME MORE
SIGNIFICANT ON FRIDAY WITH THE GFS FASTER AND THE ECMWF SLOWER.
TYPICALLY A LITTLE MORE WEIGHT MIGHT BE GIVEN TO THE ECMWF IN THIS
SITUATION...BUT THE CANADIAN MODEL IS FASTER THAN THE OTHER TWO
AND HAS SOME CONSISTENCY WITH PREVIOUS RUNS. SO THE GFS SOLUTION
THAT LIES BETWEEN THE CANADIAN AND ECMWF MAY BE THE BEST FORECAST
OVERALL. BUT OUT OF RESPECT TO THE ECMWF WE BLENDED SOME OF IT WITH
THE GFS ON FRIDAY AND SATURDAY...WHICH DELAYS THE END OF THE
PRECIP. BOTH THE GFS AND ECMWF SUGGEST THE POTENTIAL FOR A DECENT
RAIN EVENT IN PART OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FROM
THURSDAY NIGHT INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  52  75  56 /   0   0   0  10
FSM   73  47  74  53 /   0   0   0  10
MLC   72  52  74  57 /   0   0   0  10
BVO   77  49  78  53 /   0   0   0  10
FYV   69  47  70  53 /   0   0   0  10
BYV   72  47  71  52 /   0   0   0  10
MKO   74  50  74  55 /   0   0   0  10
MIO   73  50  76  56 /   0   0   0  10
F10   73  53  74  57 /   0   0   0  10
HHW   70  50  73  56 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR OKZ060-
     OKZ061.

     FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ062-OKZ063-OKZ064-
     OKZ066-OKZ067-OKZ068-OKZ070.

AR...FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR ARZ001-
     ARZ002.

&&

SHORT TERM...18
LONG TERM....08
Hazardous weather outlook, Nov 7, 7:28 PM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
728 PM CST SUN NOV 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
725 PM CST SUN NOV 7 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
LIGHT WINDS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. ALTHOUGH
THE HUMIDITY IS INCREASING...THERE WILL REMAIN A LIMITED THREAT
FOR THE SPREAD OF ANY WILDFIRES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
HIGH FIRE DANGER CONDITIONS WILL CONTINUE INTO TUESDAY AS THE
WARM...DRY AND WINDY WEATHER PERSIST. THE SOUTH WINDS WILL BEGIN
BRINGING GULF MOISTURE AND HIGHER RELATIVE HUMIDITY BACK TO THE
AREA MONDAY AND TUESDAY. A FRONT WILL BRING INCREASING CHANCES OF
SHOWERS AND THUNDERSTORMS AFTER THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:47 AM CSTFire Weather WatchTSACherokee, Craig, Creek, Delaware, Mayes, Muskogee and 6 more8 hr

Nearby

Red Flag Warnings in Oklahoma, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.